Alert archive / Pennsylvania / River Flood Warnings in 2014

River Flood Warning 3, NWS State College, PA

April 30, 2014Lancaster County, York County, Pennsylvania

NWS State College, PA issued this river flood warning at Apr 30, 2014, 3:20 PM EDT for Lancaster County, York County, Pennsylvania. It took effect at May 1, 2014, 12:00 AM EDT. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Apr 30, 2014, 3:20 PM EDT (19:20 UTC)
In effect from
May 1, 2014, 12:00 AM EDT
Expired
May 2, 2014, 3:24 AM EDT
In force
27 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
Minor

Counties Lancaster County, PA, York County, PA

The radar

The Dover AFB radar (KDOX), 156 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Conestoga River at Lancaster (LNCP1). The gauge peaked at 11.81 ft at May 1, 2014, 9:00 AM EDT.

actionminormoderate51004/3005/0105/0205/03
Action stage
9 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01576500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WGUS41 KCTP 301920
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
320 PM EDT WED APR 30 2014

...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA...

  CONESTOGA RIVER AT LANCASTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED THIS EVENING.

&&

PAC071-133-010720-
/O.NEW.KCTP.FL.W.0003.140501T0400Z-140502T0724Z/
/LNCP1.1.ER.140501T0400Z.140501T1200Z.140502T0124Z.NO/
320 PM EDT WED APR 30 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CONESTOGA RIVER AT LANCASTER
* FROM THIS EVENING TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 2 PM WEDNESDAY THE STAGE WAS...6.6 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE THIS EVENING AND
  CREST NEAR 12.9 FEET BY TOMORROW MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY LATE EVENING TOMORROW.
* AT 13.0 FEET...SEVERAL HOMES ARE AFFECTED BY HIGH WATER.

&&

LAT...LON 4013 7625 4010 7621 4003 7625 3999 7630
      4002 7635 4009 7629             

$$

CJE/CHR
5 follow-up statements
688 
WGUS81 KCTP 010150
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
950 PM EDT WED APR 30 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  SWATARA CREEK AT HARPER TAVERN
  SWATARA CREEK NEAR HERSHEY
  CONESTOGA RIVER AT LANCASTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED OVERNIGHT.

&&

PAC075-107-011350-
/O.EXT.KCTP.FL.W.0004.140501T0517Z-140502T0200Z/
/HTVP1.1.ER.140501T0517Z.140501T1200Z.140501T2000Z.NO/
950 PM EDT WED APR 30 2014

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK AT HARPER TAVERN.
* FROM LATE TONIGHT TO THURSDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 9 PM WEDNESDAY THE STAGE WAS 7.3 FEET AND RISING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT 
  TONIGHT AND CREST NEAR 10.7 FEET BY TOMORROW MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* AT 10.0 FEET...HIGH WATER ISOLATES SEVERAL HOUSES.

&&

LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
      4038 7663 4043 7658             

$$

PAC043-075-011350-
/O.EXT.KCTP.FL.W.0005.140501T0627Z-140502T0800Z/
/HERP1.1.ER.140501T0627Z.140501T1200Z.140502T0200Z.NO/
950 PM EDT WED APR 30 2014

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK NEAR HERSHEY.
* FROM LATE TONIGHT TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 9 PM WEDNESDAY THE STAGE WAS 5.8 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT 
  TONIGHT AND CREST NEAR 8.2 FEET BY TOMORROW MORNING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY LATE EVENING TOMORROW.
* AT 8.0 FEET...THE RIGHT...OR NORTH BANK OVERFLOWS. SEVERAL ROADS 
  ARE AFFECTED.

&&

LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
      4026 7676 4032 7668             

$$

PAC071-133-011350-
/O.EXT.KCTP.FL.W.0003.140501T0700Z-140502T0349Z/
/LNCP1.1.ER.140501T0700Z.140501T1200Z.140501T2149Z.NO/
950 PM EDT WED APR 30 2014

THE FLOOD WARNING CONTINUES FOR
  THE CONESTOGA RIVER AT LANCASTER.
* FROM LATE TONIGHT TO THURSDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 9 PM WEDNESDAY THE STAGE WAS 9.3 FEET AND RISING.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW 
  MORNING AND CREST NEAR 12.3 FEET BY TOMORROW MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* AT 13.0 FEET...SEVERAL HOMES ARE AFFECTED BY HIGH WATER.

&&

LAT...LON 4013 7625 4010 7621 4003 7625 3999 7630
      4002 7635 4009 7629             

$$
142 
WGUS81 KCTP 010718
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
318 AM EDT THU MAY 1 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  CONESTOGA RIVER AT LANCASTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER THIS MORNING.

&&

PAC071-133-011918-
/O.CON.KCTP.FL.W.0003.000000T0000Z-140502T0349Z/
/LNCP1.1.ER.140501T0753Z.140501T1200Z.140501T2149Z.NO/
318 AM EDT THU MAY 1 2014

THE FLOOD WARNING CONTINUES FOR
  THE CONESTOGA RIVER AT LANCASTER.
* AT 2 AM THURSDAY THE STAGE WAS 10.6 FEET AND RISING.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE TO FLOOD STAGE EARLY THIS 
  MORNING AND CREST BETWEEN 11 AND 12 FEET THIS MORNING. THE
  RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* AT 13.0 FEET...SEVERAL HOMES ARE AFFECTED BY HIGH WATER.

&&

LAT...LON 4013 7625 4010 7621 4003 7625 3999 7630
      4002 7635 4009 7629             

$$
472 
WGUS81 KCTP 010752
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
352 AM EDT THU MAY 1 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  CONESTOGA RIVER AT LANCASTER

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  SWATARA CREEK AT HARPER TAVERN
  SWATARA CREEK NEAR HERSHEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATE THIS MORNING.

&&

PAC075-107-011952-
/O.CON.KCTP.FL.W.0004.000000T0000Z-140501T2000Z/
/HTVP1.1.ER.140501T1000Z.140501T1200Z.140501T1400Z.NO/
352 AM EDT THU MAY 1 2014

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK AT HARPER TAVERN.
* AT 3 AM THURSDAY THE STAGE WAS 8.0 FEET AND RISING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CREST RIGHT AT FLOOD STAGE THIS MORNING.
  THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS MORNING.
* AT 9.0 FEET...SEVERAL DRIVEWAYS AND OTHER MINOR ROADWAYS ARE 
  AFFECTED.  WATER BEGINS TO ENTER SOME BASEMENTS.

&&

LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
      4038 7663 4043 7658             

$$

PAC043-075-011952-
/O.CON.KCTP.FL.W.0005.000000T0000Z-140501T2100Z/
/HERP1.1.ER.140501T1000Z.140501T1200Z.140501T1500Z.NO/
352 AM EDT THU MAY 1 2014

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK NEAR HERSHEY.
* AT 3 AM THURSDAY THE STAGE WAS 6.7 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CREST RIGHT AT FLOOD STAGE EARLY THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS MORNING.
* AT 7.0 FEET...THE RIGHT...OR NORTH BANK BEGINS TO OVERFLOW.  
  SEVERAL ROADWAYS UPSTREAM OF THE GAGE ARE AFFECTED BY HIGH WATER.

&&

LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
      4026 7676 4032 7668             

$$

PAC071-133-011952-
/O.EXT.KCTP.FL.W.0003.000000T0000Z-140501T2043Z/
/LNCP1.1.ER.140501T0900Z.140501T1200Z.140501T1443Z.NO/
352 AM EDT THU MAY 1 2014

THE FLOOD WARNING CONTINUES FOR
  THE CONESTOGA RIVER AT LANCASTER.
* AT 3 AM THURSDAY THE STAGE WAS 10.8 FEET AND RISING.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE EARLY THIS 
  MORNING AND CREST BETWEEN 11 AND 12 FEET THIS MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS MORNING.
* AT 11.0 FEET...GROFFTOWN ROAD WILL FLOOD.

&&

LAT...LON 4013 7625 4010 7621 4003 7625 3999 7630
      4002 7635 4009 7629             

$$
322 
WGUS81 KCTP 011435
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1035 AM EDT THU MAY 1 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  SWATARA CREEK AT HARPER TAVERN
  SWATARA CREEK NEAR HERSHEY
  CONESTOGA RIVER AT LANCASTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER TODAY.

&&

PAC075-107-020031-
/O.EXT.KCTP.FL.W.0004.000000T0000Z-140502T0031Z/
/HTVP1.1.ER.140501T1800Z.140501T1800Z.140501T1831Z.NO/
1035 AM EDT THU MAY 1 2014

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK AT HARPER TAVERN.
* AT 10 AM THURSDAY THE STAGE WAS 8.5 FEET AND RISING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE CREEK WILL CREST AROUND FLOOD STAGE THIS AFTERNOON AND FALL
  BELOW FLOOD STAGE BY EVENING.
* AT 9.0 FEET...SEVERAL DRIVEWAYS AND OTHER MINOR ROADWAYS ARE 
  AFFECTED.  WATER BEGINS TO ENTER SOME BASEMENTS.

&&

LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
      4038 7663 4043 7658             

$$

PAC043-075-012120-
/O.EXT.KCTP.FL.W.0005.000000T0000Z-140501T2120Z/
/HERP1.1.ER.140501T1237Z.140501T1400Z.140501T1520Z.NO/
1035 AM EDT THU MAY 1 2014

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK NEAR HERSHEY.
* AT 10 AM THURSDAY THE STAGE WAS 7.1 FEET AND STEADY.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING.
* THE CREEK WILL CREST JUST ABOVE FLOOD STAGE THIS AFTERNOON AND
  FALL BELOW FLOOD STAGE BY EVENING.
* AT 7.0 FEET...THE RIGHT...OR NORTH BANK BEGINS TO OVERFLOW.  
  SEVERAL ROADWAYS UPSTREAM OF THE GAGE ARE AFFECTED BY HIGH WATER.

&&

LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
      4026 7676 4032 7668             

$$

PAC071-133-020000-
/O.EXT.KCTP.FL.W.0003.000000T0000Z-140502T0000Z/
/LNCP1.1.ER.140501T0818Z.140501T1330Z.140501T1800Z.NO/
1035 AM EDT THU MAY 1 2014

THE FLOOD WARNING CONTINUES FOR
  THE CONESTOGA RIVER AT LANCASTER.
* AT 9 AM THURSDAY THE STAGE WAS 11.6 FEET AND STEADY.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING.
* THE RIVER WILL CREST AROUND 12 FEET THIS AFTERNOON AND FALL BELOW
  FLOOD STAGE BY EVENING.
* AT 11.0 FEET...GROFFTOWN ROAD WILL FLOOD.

&&

LAT...LON 4013 7625 4010 7621 4003 7625 3999 7630
      4002 7635 4009 7629             

$$

EVANEGO
469 
WGUS81 KCTP 011906
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
305 PM EDT THU MAY 1 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  SWATARA CREEK AT HARPER TAVERN
  CONESTOGA RIVER AT LANCASTER

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  SWATARA CREEK NEAR HERSHEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED THIS EVENING.

&&

PAC075-107-011935-
/O.CAN.KCTP.FL.W.0004.000000T0000Z-140502T0031Z/
/HTVP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
305 PM EDT THU MAY 1 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE SWATARA CREEK AT HARPER TAVERN.
* AT 2 PM THURSDAY THE STAGE WAS 8.6 FEET AND STEADY.
* FLOOD STAGE IS 9.0 FEET.
* THE CREEK IS CRESTING JUST BELOW FLOOD STAGE...AND WILL FALL
  TO 4.3 FEET BY SATURDAY MORNING.
* AT 9.0 FEET...SEVERAL DRIVEWAYS AND OTHER MINOR ROADWAYS ARE 
  AFFECTED.  WATER BEGINS TO ENTER SOME BASEMENTS.

&&

LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
      4038 7663 4043 7658             

$$

PAC043-075-020137-
/O.EXT.KCTP.FL.W.0005.000000T0000Z-140502T0137Z/
/HERP1.1.ER.140501T1237Z.140501T1745Z.140501T1937Z.NO/
305 PM EDT THU MAY 1 2014

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK NEAR HERSHEY.
* AT 3 PM THURSDAY THE STAGE WAS 7.1 FEET AND FALLING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING.
* THE CREEK WILL CONTINUE FALLING TO BELOW FLOOD STAGE LATE THIS 
  AFTERNOON.
* AT 7.0 FEET...THE RIGHT...OR NORTH BANK BEGINS TO OVERFLOW.  
  SEVERAL ROADWAYS UPSTREAM OF THE GAGE ARE AFFECTED BY HIGH WATER.

&&

LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
      4026 7676 4032 7668             

$$

PAC071-133-011935-
/O.CAN.KCTP.FL.W.0003.000000T0000Z-140502T0000Z/
/LNCP1.1.ER.140501T0818Z.140501T1330Z.140501T1825Z.NO/
305 PM EDT THU MAY 1 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE CONESTOGA RIVER AT LANCASTER.
* AT 2 PM THURSDAY THE STAGE JUST BELOW 11.0 FEET AND FALLING.
* THE RIVER FELL BELOW FLOOD STAGE AT 2 PM THURSDAY.
* FLOOD STAGE IS 11.0 FEET.
* THE RIVER WILL CONTINUE FALLING TO 6.2 FEET BY SATURDAY MORNING.
* AT 11.0 FEET...GROFFTOWN ROAD WILL FLOOD.

&&

LAT...LON 4013 7625 4010 7621 4003 7625 3999 7630
      4002 7635 4009 7629             

$$

EVANEGO

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Apr 30, 3:01 PM EDT, 19 minutes earlier.

Area forecast discussion, Apr 30, 3:01 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
301 PM EDT WED APR 30 2014

.SYNOPSIS...
A LARGE UPPER LEVEL LOW OVER THE NORTHERN PLAINS WILL MAKE SLOW
EASTWARD PROGRESS INTO THE GREAT LAKES REGION BY TONIGHT. AT THE
SURFACE...A COLD FRONT WILL ADVANCE ACROSS THE APPALACHIANS BY
THIS EVENING...AND THEN CONTINUE TO MOVE SLOWLY OFF THE EAST COAST
OVERNIGHT. DEEP LOW LEVEL MOISTURE TRANSPORTED NORTHWARD FROM THE
GULF OF MEXICO AHEAD OF THE COLD FRONT WILL SUPPORT WIDESPREAD
MODERATE TO HEAVY RAINFALL THROUGH TONIGHT. FLOOD WATCHES REMAIN
IN EFFECT FOR SOUTHEASTERN PORTIONS OF THE KEYSTONE STATE THROUGH
THURSDAY MORNING.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
RADAR MOSAIC SHOWS EXTENSIVE BREAK IN PCPN ACROSS CENTRAL PA THIS
AFTN. PLUME OF MDT TO HVY SHOWERS WILL CONTINUE ACROSS SRN
LANCASTER COUNTY OVER THE NEXT COUPLE OF HOURS...WITH COVERAGE
LIKELY EXPANDING WESTWARD AND CELLS LIFT NWD FROM MD.

LATER THIS EVENING EXPECT SHOWER TO REDEVELOP OVER WRN COUNTIES
PRIOR TO 00Z THEN MOVE EAST THROUGH THE LATE EVENING HOURS AS
COLD FRONT IS PUSHED EAST BY SLOW MOVING UPPER LOW CENTER.
LATEST HRRR RUNS ARE LESS IMPRESSIVE WITH DEVELOPMENT OF
CONVECTIVE LINE ALONG/IN ADVANCE OF THE FRONT BUT CONTINUE TO
SHOWS AREA OF CONVECTION PERSISTING/MOVING EAST ACROSS CENTRAL PA
THROUGH MIDIGHT.

PVS DISC...
RICH GOMEX MOISTURE WITH PWATS RUNNING 1-1.5+ INCHES
OR +2-3SD ABOVE THE MEAN WILL BE IN PLACE AHEAD OF SFC COLD FRONT
VIA STG DEEP LYR SLY FLOW ON THE EASTSIDE OF LARGE SLOW-MOVG
MID/UPPER LEVEL LOW...WHICH IS MAKING SLOW EWD PROGRESS ACRS THE
UPPER MIDWEST THIS PD. BROAD WARM ADVECTION WILL PERSIST THROUGH
THROUGH TODAY...AND OVERRUNNING PRECIPITATION WILL BECOME
INCREASINGLY ENHANCED BY EMBEDDED/ELEVATED CONVECTION AS A WARM
FRONT LIFTS NWD FROM NORTH CAROLINA. THE PERSISTENT MID LEVEL WARM
ADVECTION WILL BE FOLLOWED BY NEAR-SURFACE OR SURFACE BASED
CONVECTION AND ENHANCED LLVL CONVERGENCE INVOF TRIPLE PT LOW
DURING THE AFTERNOON/EVE ACROSS SCENT AND SERN PA. MODEL QPFS HAVE
BEEN RELATIVELY STEADY IN THIS REGION...SUGGESTING AT LEAST 2-3
INCH AREAL AVERAGE RAINFALL AMTS WITH LOCALLY HIGHER AMOUNTS PSBL.
THESE AMTS SHOULD RESULT IN AT LEAST MINOR FLOODING...WITH
POTENTIAL FOR MORE SIGNIFICANT AREAL/SMALL STREAM AND LOCALIZED
FLASH FLOODING DUE TO ISOLATED 1"+ SHORT DURATION TOTALS.

WPC EXPANDED THE EXCESSIVE RAFL OUTLOOK TO INCLUDE NEARLY ALL OF
THE CWA. CONFIDENCE IN THE QPF DETAILS IS LOW GIVEN RECENT
PERFORMANCE AND WIDE SPREAD IN THE DETAILS...BUT WITH SUCH A
FAVORABLE PATTERN WITH SUPPORTING KEY INGREDIENTS AND NORTH-SOUTH
TRAINING STARTING TO SHOW ITS HAND WOULD STILL LEAN TOWARD THE
HIGHER END AMTS. PLACEMENT OF FLOOD WATCH STILL LOOKS VERY GOOD
WITH CONVECTIVELY ENHANCED RAINS FILLING IN ACRS NC NWD THRU VA
AND MD.

WHILE HEAVY RAIN AND FLOODING ARE THE PRIMARY CONCERNS IN TERMS OF
SIGNIFICANT WEATHER HAZARDS...THERE REMAINS A RELATIVELY LOWER
THREAT FOR A FEW STG TO SVR TSTMS MAINLY OVER THE SRN 1/3 OF THE
CWA THIS AFTN INTO THE EVE. THIS AREA IS JUST NORTH OF THE DAY 1
SPC SLGT RISK LINE. MODEL DATA CONTINUES TO SUGGEST COMBO OF WEAK
INSTABILITY AND STG FLOW ALOFT/SHEAR PROFILES MAY BE SUPPORTIVE OF
A FEW ORGANIZED LOW-TOPPED STORMS/BANDS WITH SOME ROTATING CELLS
POSSIBLE GIVEN VEERING IN THE LOWEST FEW KM.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THE CLOSED H5 LOW LIFTS NEWD ACROSS THE GREAT LAKES INTO THE ST.
LAWRENCE VALLEY ON DAY 2. MODEL DATA SUPPORTS SCATTERED SHOWER
ACTIVITY WITH LGT AMTS IN MUCH DRIER CYCLONIC FLOW REGIME.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
UPPER LOW SLIDES INTO S ONTARIO BY FRI AS IT TRANSITIONS TO AN
OPEN WAVE. BUT LINGERING TROUGH WILL REMAIN PERSISTENT OVER GREAT
LAKES THROUGH THE WEEKEND...ALLOWING A STEADY STREAM OF COOLER AIR
TO FILTER IN KEEPING TEMPS BELOW NORMAL. PLENTY OF CLOUDS AS BEST
CHANCE FOR SCT SHOWERS THROUGH THE WEEKEND WILL CONTINUE TO BE
ACROSS THE NW /CLOSEST TO THE TROUGH/...BUT MODELS PROJECTING A
COMPACT BUT POTENT SHORTWAVE LATER SAT INTO SUN WHICH COULD BRING
MORE WIDESPREAD LIGHT SHOWERS TO REMAINDER OF CENTRAL PA DURING
THAT TIME.

ONCE THAT SLIDES THROUGH...PATTERN DOES BECOME SOMEWHAT MORE
PROGRESSIVE. MEANING THAT BROAD RIDGE OVER CENTRAL U.S. WILL
GRADUALLY WORK ITS WAY EASTWARD BRINGING A PERIOD OF MORE SETTLED
WEATHER FOR MON-WED WITH TEMPERATURES GRADUALLY MODIFYING BACK TO
SEASONAL NORMALS. NEXT MIDWEEK COULD AGAIN BRING UNSETTLED
WEATHER.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
MOIST SERLY FLOW INTO THE REGION TO THE NORTH OF A WARM FRONT
OVER THE CAROLINAS/VA AND A COLD FRONT IN THE OHIO VALLEY WILL
PERSIST AT LEAST THROUGH THE EVENING HOURS. THIS WILL MAINTAIN
POOR FLYING CONDS ACROSS ALL OF CENTRAL PA WITH IFR CIGS AND ON
AND OFF OR HEAVIER SHOWERS.

COLD FRONT IS FORECAST TO MOVE THROUGH WEST TO EAST OVERNIGHT
TURNING SFC WINDS TO THE SW AND BRINGING WIDESPREAD PCPN TO AN
END.

.OUTLOOK...

.THU...IMPROVING CONDS AFTER AM LOW CIGS/RAIN.

.FRI...NO SIG WX EXPECTED.

.SAT-SUN...SCT SHRA POSS W/ CFROPA.

&&

.HYDROLOGY...
NO CHANGES TO THE FLOOD WATCH TAKING INTO ACCOUNT RADAR TRENDS
AND LATEST MODELS CONTINUING TO DEPICT THE HEAVIEST RAINS OVER THE
WATCH AREA. OBSERVED RAINFALL AMOUNTS OF 2 TO 3 INCHES SO FAR
ACROSS LOWER SUSQUEHANNA VALLEY. SOME CONCERN FOR LOCALIZED FLASH
FLOODING WITH EMBEDDED TSTMS LKLY FOLLOWING PERSISTENT OVERRUNNING
WITH CONVECTIVE ENHANCEMENT. THE RISK FOR EXCESSIVE RAINFALL IS
CERTAINLY ELEVATED WITH AT LEAST SOME MINOR FLOODING LKLY TO
OCCUR. THE PATTERN IS VERY FAVORABLE WITH RELATIVELY HIGH
CONFIDENCE IN HEAVY TO POTENTIALLY EXCESSIVE/LOCALIZED AMOUNTS.

CONCERNING FCST POINTS...THE LOWER MAIN STEM SUSQ TRIBS AND
JUNIATA BASIN POINTS ARE MOST LKLY TO EXCEED FLOOD STAGES...AND
DAYSHIFT WILL NEED TO CONSIDER ISSUING FLW'S. THE CRESTS WILL BE
TIED TO QPF WITH PREVIOUS BASE FLOWS AVERAGING NEAR NORMAL FOR
LATE APRIL.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THURSDAY MORNING FOR PAZ026>028-035-036-
049>053-056>059-063>066.

&&

SYNOPSIS...GARTNER/STEINBUGL
NEAR TERM...GARTNER
SHORT TERM...GARTNER/STEINBUGL
LONG TERM...RXR
AVIATION...GARTNER
HYDROLOGY...GARTNER/ROSS
Hazardous weather outlook, Apr 30, 1:17 PM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
117 PM EDT WED APR 30 2014

PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-045-046-
011730-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
117 PM EDT WED APR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAINFALL IS POSSIBLE THROUGH TONIGHT WHICH COULD LEAD TO
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT FLOODING...PONDING OF
WATER...RAINFALL MEASUREMENTS OR OTHER SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ026>028-035-036-049>053-056>059-063>066-011730-
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
117 PM EDT WED APR 30 2014

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT FLOODING...PONDING OF
WATER...RAINFALL MEASUREMENTS OR OTHER SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GARTNER

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:39 AM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 2 more6 hr
Apr 30, 11:07 AM EDTAreal Flood WarningCTPAdams, Lancaster, York21 hr
Apr 30, 3:27 PM EDTRiver Flood WarningCTPLebanon, Schuylkill39 hr
Apr 30, 4:51 PM EDTAreal Flood WarningCTPDauphin, Lancaster, Lebanon, York15 hr

Nearby

River Flood Warnings in Pennsylvania, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.